Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 57, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Jul 10, 2021, 3:27 PM EDT. It took effect at Jul 11, 2021, 2:00 AM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2021, 3:27 PM EDT (19:27 UTC)
- In effect from
- Jul 11, 2021, 2:00 AM EDT
- Expired
- Jul 11, 2021, 11:00 AM EDT
- In force
- 9 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted.
964 WHUS73 KGRR 101927 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 327 PM EDT Sat Jul 10 2021 LMZ844>847-110330- /O.NEW.KGRR.SC.Y.0057.210711T0600Z-210711T2100Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- 327 PM EDT Sat Jul 10 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 5 PM EDT SUNDAY... * WHAT...East winds 10 to 20 knots with gusts up to 25 knots expected. * WHERE...St Joseph to Whitehall. * WHEN...From 2 AM to 5 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
3 follow-up statements
637 WHUS73 KGRR 110144 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 944 PM EDT Sat Jul 10 2021 LMZ844>847-110945- /O.CON.KGRR.SC.Y.0057.210711T0600Z-210711T2100Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- 944 PM EDT Sat Jul 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 5 PM EDT SUNDAY... * WHAT...East winds 15 to 25 knots expected. * WHERE...St Joseph to Whitehall. * WHEN...From 2 AM to 5 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ wdm
740 WHUS73 KGRR 110747 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 347 AM EDT Sun Jul 11 2021 LMZ844>847-111600- /O.CON.KGRR.SC.Y.0057.000000T0000Z-210711T2100Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- 347 AM EDT Sun Jul 11 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WHAT...Northeast winds 10 to 15 knots with gusts up to 25 knots, and waves 1 to 2 feet. * WHERE...St Joseph to Whitehall. * WHEN...Until 5 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
759 WHUS73 KGRR 111500 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1100 AM EDT Sun Jul 11 2021 LMZ844>847-111600- /O.CAN.KGRR.SC.Y.0057.000000T0000Z-210711T2100Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- 1100 AM EDT Sun Jul 11 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... The wind has remained under small craft advisory criteria and is no longer expected to reach the criteria. Thus the advisory has been cancelled. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Jul 10, 3:26 PM EDT, 1 minute earlier.
Area forecast discussion, Jul 10, 3:26 PM EDT, 1 minute before
Area Forecast Discussion National Weather Service Grand Rapids MI 326 PM EDT Sat Jul 10 2021 LATEST UPDATE... Synopsis/Discussion/Marine .SYNOPSIS... Issued at 252 PM EDT Sat Jul 10 2021 - Risk for thunderstorm with heavy rain into Tuesday - Strong to Severe storms possible Wednesday night into Thursday && .DISCUSSION...(This evening through next Saturday) Issued at 252 PM EDT Sat Jul 10 2021 - Risk for thunderstorm with heavy rain into Tuesday Models continue to show a deeper southwest flow developing tonight and persisting into Monday. This will draw up an unseasonably moist airmass with PWAT values making it to at least 1.75 inches. Instability advects in as well so we could see some storms around...mainly Sunday into Tuesday. However there are some indications that the excessive rain risk may be lower than previously forecast. The low level jet trending further east and is no longer aimed at the CWA. Usually this would also push the focus of the heaviest rain further east. Also the mid level low lifts north northeast through the Western Great Lakes region Monday into Tuesday. With the best height falls over that part of the region...this would also act to focus a second area of heavy rain there. It appears the best chance for storm with heavier rain would be Monday afternoon into the evening if a shortwave could track through the CWA during the most unstable part of the day. Locally heavy swaths of rain could result then. As for the severe weather potential...deep layer shear does not look that impressive at this time...thus the risk for organized convection looks limited. Stronger pulse storms would be the main concern at this time. - Strong to Severe storms possible Wednesday night into Thursday Latest model trends show a stronger low level jet moving in from the southwest Wednesday night and pushing east of the CWA on Thursday. The associated mid level wave tracks eastward through the Great Lakes Region. With modest instability show and increasing deep layer shear some organized convection looks possible. However the timing of the low level jets arrival at night may limit the overall severe weather risk. Timing changes on the arrival of the wave could alter the organized storm risk. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 133 PM EDT Sat Jul 10 2021 The atmosphere will start out relatively dry but it will be moistening up with time leading to impacts. MVFR cloud cover will start moving in from the south...mainly after midnight tonight...and some IFR looks possible...mainly from KAZO to KBTL and KJXN. Showers will also occasionally lower the visibility as well...mainly later tonight into Sunday morning. Weak instability arrives across the southern Lower MI on Sunday so an isolated storm or two looks possible. Overall an easterly flow will prevail through the period. && .MARINE... Issued at 252 PM EDT Sat Jul 10 2021 An easterly flow will strengthen later tonight and on Sunday. Gusts over 20 knots look likely mainly for central and southern zones. Wave heights will be limited given the offshore component so no Beach Hazards needed at this time. Another wind and higher wave event looks likely for later Wednesday into Thursday. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...None. LM...Small Craft Advisory from 2 AM to 5 PM EDT Sunday for LMZ844>847. && SYNOPSIS...MJS DISCUSSION...MJS AVIATION...MJS MARINE...MJS
Hazardous weather outlook, Jul 10, 5:31 AM EDT, 9 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 531 AM EDT Sat Jul 10 2021 MIZ037>040-043>046-050>052-056>059-064>067-071>074-110945- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 531 AM EDT Sat Jul 10 2021 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday Thunderstorms are expected on both Sunday and Monday. Storms on Monday may reach strong to severe levels. Thunderstorms are possible each day from Tuesday through Thursday. Storms from Sunday through Thursday will be capable of heavy rain. Flooding is possible as we head into the upcoming work week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-110945- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 531 AM EDT Sat Jul 10 2021 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday East winds may reach Small Craft Advisory criteria on Sunday for areas south of Grand Haven. Stronger winds from the east will keep the larger waves well off shore out towards mid lake. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.